Hail, Scotts Bluff
- When
- July 15, 5:47 PM MST
- Where
- Scotts Bluff County, 2.07 mi NW of Minatare
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.830, -103.530
A severe thunderstorm produced one-inch diameter hail near Minatare, Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm produced one-inch diameter hail near Minatare, Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 15, 4:45 PM MST, 1 hour 2 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 545 PM MDT Mon Jul 15 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 104 PM MDT Mon Jul 15 2019 Tonight...Isolated to scattered thunderstorms will continue to develop through the evening hours, most numerous east of Interstate 25 as a shortwave trough aloft moves overhead. Based on instability and shear parameters, some of the storms will likely become strong to severe, producing large hail and damaging winds. The marginal and slight risk areas from the Storm Prediction Center look on track. Tuesday...Again expect the development of isolated to scattered afternoon and evening thunderstorms, mainly east of Interstate 25, with a few strong to severe storms possible mainly north of a Lusk to Alliance line, where the best shear and instability will be found. Wednesday...A stationary boundary will develop across our northeast counties, where the best chance of thunderstorms will exist in the afternoon and evening, otherwise it will be mostly dry. .LONG TERM...(Thursday through Monday) Issued at 104 PM MDT Mon Jul 15 2019 Dry and hot conditions are expected Thursday and Friday with west to southwest flow aloft and warm temperatures aloft limiting chances for thunderstorm development. Thunderstorm chances will increase each day from Saturday through Monday as low and mid level moisture increases. A bit cooler Sunday and Monday in the wake of a cold frontal passage. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday afternoon) Issued at 545 PM MDT Mon Jul 15 2019 VFR. Scattered TSRA developing across southeast WY and the western NE Panhandle late this afternoon will linger through this evening. Strong/gusty surface winds and brief MVFR CIG/VIS will be possible east of I-25. Afternoon TSRA wil develop once again Tuesday afternoon. && .FIRE WEATHER... Issued at 104 PM MDT Mon Jul 15 2019 Good chances for wetting rains today with strong to severe thunderstorms. Subtropical moisture remains in place across southeast Wyoming and Nebraska Panhandle at least through Tuesday before a drier and windier pattern moves in Wednesday. This subtropical moisture plume will be shunted south and east with afternoon humidity falling into the low teens Wednesday across Carbon County...spreading east Thursday into Friday. Wind and low humidity could result in critical fire weather conditions as early as Wednesday. Subtropical moisture plume returns for the weekend with increasing chances for wetting rains and thunderstorms during the afternoon and evening. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...MAJ FIRE WEATHER...GCC
Hazardous Weather Outlook National Weather Service Cheyenne WY 1251 PM MDT Mon Jul 15 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-161900- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1251 PM MDT Mon Jul 15 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT There is a marginal risk of severe thunderstorms this afternoon and evening east of a Laramie to Cheyenne line, with a slight risk of severe thunderstorms east of a Douglas to Kimball line. Isolated to scattered thunderstorms will develop this afternoon and evening. Some of the thunderstorms, especially in the slight risk area, will likely become strong to severe, producing either large hail or damaging winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A few thunderstorms may become strong to severe Tuesday afternoon and evening north of a Lusk to Alliance line. Thunderstorms will be possible again Wednesday, Saturday and Sunday afternoons and evenings. .Spotter information statement... Spotter activation will not be needed. Rubin
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST 4 E LINGLE 42.13N 104.26W
07/15/2019 M60 MPH GOSHEN WY EMERGENCY MNGR
&&
MBSpecial Weather Statement
National Weather Service Cheyenne WY
625 PM MDT Mon Jul 15 2019
NEZ002-095-096-160100-
Dawes-North Sioux-South Sioux-
625 PM MDT Mon Jul 15 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DAWES AND EAST
CENTRAL SIOUX COUNTIES...
At 624 PM MDT, a strong thunderstorm was located over Agate Bed
National Monument, or 32 miles northeast of Torrington, moving east
at 20 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Agate Bed National Monument.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4244 10345 4236 10345 4235 10344 4233 10381
4242 10386 4261 10351 4244 10343
TIME...MOT...LOC 0024Z 249DEG 16KT 4241 10373
BraunSpecial Weather Statement
National Weather Service Cheyenne WY
629 PM MDT Mon Jul 15 2019
WYZ102-160100-
Niobrara County-
629 PM MDT Mon Jul 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NIOBRARA COUNTY...
At 629 PM MDT, a strong thunderstorm was located near Redbird, or 22
miles west of Edgemont, moving east at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mule Creek Junction and Redbird.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4332 10406 4326 10405 4320 10433 4337 10441
4349 10406
TIME...MOT...LOC 0029Z 249DEG 39KT 4331 10428
BraunPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 PM MDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST 8 N HENRY 42.11N 104.05W
07/15/2019 E55 MPH SIOUX NE PUBLIC
&&
MBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
641 PM MDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST 2 E TORRINGTON 42.06N 104.15W
07/15/2019 M54 MPH GOSHEN WY ASOS
ASOS STATION KTOR AT TORRINGTON MUNICIPAL
AIRPORT.
&&
MBSpecial Weather Statement National Weather Service Cheyenne WY 642 PM MDT Mon Jul 15 2019 NEZ003-019-021-096-WYZ108-160115- Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE- Goshen County WY- 642 PM MDT Mon Jul 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE... NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL...SOUTHERN SIOUX AND NORTHEASTERN GOSHEN COUNTIES UNTIL 715 PM MDT... At 641 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles northeast of Torrington to near Lake Alice. Movement was east-northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Kilpatrick Lake and Lake Alice. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4235 10370 4203 10313 4192 10365 4221 10416 TIME...MOT...LOC 0041Z 255DEG 32KT 4222 10408 4194 10359 Jamski
The Cheyenne radar (KCYS), 130 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828731.